My mother in law has been on hydrocodone 7.5/500-4 -6 tabs daily and MS Contin 60mg every 8 hours for the last 3years. She had hip surgury 3 months ago and has been weening herself off of the drugs since that time. 2 days ago she had her last dose of the hydrocodone and has decreased the the MS Contin to 15 mg a day. She is on cymbalta and neurontin to help with the depression and pain. She has been having crying spells, restless leg and generalized aches which is to be expected and tolerates them ok. My question is.....she continues to be somewhat confused and sometimes forgets things that happened last week. She can recall the instances when family reminds her but she is definately in a fog at the moment. Back to the question. Have any of you have similar symptoms when detoxing from ms contin and hydrocodone. If so, how long did the confusion/fog last? Thank you so much for any light on the subject and any suggestions you might have to help her.
I tapered from oxycodone and what you are describing in your mother-in-law is much as I would describe what happened to me. My brain was very foggy. I would often forget details of the day before... sometimes from just a couple of hours before.
I think maybe the brain is foggy because so much is going on it during withdrawal that many details in life just do not make a major impact. In withdrawal, the brain is not only working overtime to try and readjust to producing its own chemicals agaion, but also goes into a degree of depression during this readjustment time.
It takes a while... as in months... for the brain to make all these readjustments. It also takes a lot of patience from the person in withdrawal as well as the caretakers. Lots.
I wish your family well and your mother-in-law a speedy recovery.
I should have known that you would be the first to respond to my plea. I have been reading everything I could find on this site for the last month and have noticed that you are always willing to tell your experiences, and be there for others to help guide and encourage them. You truly are a special person. Congratlations on your recovery and keep it up.
Thank you so much for your response. My MIL is 78 and is being a real trooper in all of this. I don't know if I could do what she is doing and tell her that everyday. I try to read this message board everday and see what symptoms people are having then I go back to my mil and tell her that I know for a fact that the symptoms she is having is part of the detox. It really helps her to know that others go through the same thing and it is not just her. It also helps her to know that she will not always feel the way she feels now and that the symptoms will pass. <removed> she has more trust in me at the moment than my husband.
Hang in there everyone, it is never too late to break free of the prescription drug demons. This site is a place where you find unconditional support from people who have walked the same path that you are and that is so important in your fight. Never give up and keep trying because it can be done and there are many people here to help you.
Thanks again Reach.
Last edited by mod-anon; 01-25-2008 at 12:03 AM.
Reason: peer sharing only
I'm also thinking it could be the Cymbalta...many people can not tolerate SSRI type anti depressants, and wow did they ever fog me over, and I have tried many of them.
I'm also thinking she was weaned way too fast. Is this a doctor set up weaning schedule or her own? She shouldn't be suffering like that at her age, and for a 3 year user, IMHO she was weaned way to fast...from over 200 mg a day to 15 mg in 3 months is fast....10 mg a week would have been more appropriate, and that would put her at 80+ mg a day right about now, and she wouldn't have suffered. Plus she's probably doing PT. My heart goes out for your mother, it really does
I've also read a few studies lately saying SSRI type anti depressants do not work for opiate w.d. type depression. I've heard people say differently though, and doctors sure do prescribe them at the drop of a hat.
I hope your mom gets feeling better....this is a sad story!
Just thinking about this thread. I wanted to tell you something if I may. You are a very caring daughter-in-law and I admire that. Your post stirred up some thoughts, good and bad, in me.
I had a wonderful mother-in-law and loved her very much. She taught me many things and helped me as a new bride and then as a new mother. We really had a beautiful 'Naomi and Ruth" relationship. She made me feel a total part of the family. When she became ill with heart disease and very weak, I gladly nursed her everyday. When she passed, a piece of my heart went with her, but the many lessons and love she showed me filled the gap.
My daughter-in-law and I? Well, no Naomi and Ruth proved to be the case in my own withdrawal and the depression I had to fight through. We got along very well until my illness. After a few months of dealing with me as little as possible, she made it clear one night that I was no longer welcomed in her home, that she didn't understand my illness and that it was causing her issues, that it actually made her feel physically ill to see my car in her driveway. To say I was humilated at a time when I was fairly defenseless is an understatement. Her words have left a breech that I don't think can ever be closed again.
To see that you care enough to try and understand what you Mother-in-law is going through, to care enough to investigate it and be there for her... what a wonderful thing. It warms my heart. It is Naomi and Ruth and I know it is a blessing for both of you.
Hmmm.. totally off topic I guess, but was in my heart to share.